Testosterone Replacement Therapy Can Have Fatal Complications
May 22nd, 2018|
After the age of 30, men begin to experience small declines in their testosterone levels every year. Over time, the levels can drop significantly, resulting in physical and cognitive problems, including reduced muscle mass, fatigue, and difficulty concentrating.
Recent studies show that around one in four men over the age of 30 suffers from low testosterone. Because of the prevalence of this condition, more and more doctors are prescribing testosterone replacement therapy to their patients. The therapy works by administering testosterone in the form of patches, injections, gels, or pills.
While the therapy is effective at increasing detectable levels of testosterone in the blood, it’s linked to a variety of potentially fatal health conditions, including:
- Deep vein thrombosis
- Pulmonary embolism
- Heart attack
Men with a history of heart disease are especially at risk. A scientific study published in Jan. 2014 revealed that men under the age of 65 with a history of heart disease were two times more likely to have heart attacks during their first three months of testosterone replacement therapy. In addition, men over the age of 65 faced double the risk as well, even if they had no history of heart disease or heart attacks.
If you or someone you love suffered a serious health complication after taking testosterone replacement therapy, the drug injury lawyers at Ferrer, Poirot & Wansbrough are here to help. Call us today for a free consultation, and let us start working hard on your behalf.